My daughter has had hives for 6 days now. Taking prednisone and Benadryl. The hives got better then worse. The itching is unbearable. Called back the doctor and he increased prednisone to 10 days, tapering off the last few. Added hydroxyzine and Pepcid. She needs to go to work and college classes and is afraid to go because of hives on her face and extreme itching. Tonight will be first night of hydroxyzine. 40 g of prednisone today and 1 Pepcid. Will that help her hives and itching? I hate her taking multiple prescriptions and what side effects. So far just some swelling and a little bruising but throat and breathing fine from prednisone. Worried mom. Thx
The pepcid is for stomach issues probably caused by the prednisone. Using a probiotic like Florastor helps with this as well as eating yogurt. Better for you too.
Now the hydroxyzine. This medication is just a strong allergy med that can cause skin problems itself. It is a side effect. So maybe Allegra would be a better otc choice for her as it's not as potent and won't cause the side effects.
Prednisone can cause stomach issues, anxiety, and sleeplessness.
You have to get to the bottom,of the hives. It could be anxiety, or something environmental like laundry soap, skin creams, etc. If you eliminate what you're using now, or have recently changed it, that could cause the hives.
Also using a corticosteroid cream will help tremendously. An anti itch cream will calm and soothe the skin.
There's obviously something causing this so by process of elimination you may find the problem.
I'm with you on the medication thing. Piling on meds for the symptoms isn't finding the cure. And they have side effects themselves. How about an appointment with a dermatologist? They can get to the cause quicker and stop the problem without the guessing game with multiple prescriptions.
Good luck and keep me posted.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
What else can be done for hives if benadryl is not working and hives are worst? child is 5 yrs. old?
Posted 21 Sep 2009 • 2 answers
Posted 22 Nov 2011 • 1 answer
Posted 1 Oct 2012 • 1 answer
Posted 16 Aug 2018 • 0 answers
Posted 15 Sep 2018 • 2 answers